Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 389, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 18, 2007, 3:59 PM CDT for Leflore County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2007, 3:59 PM CDT (20:59 UTC)
- Expired
- Aug 18, 2007, 4:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Leflore County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 144 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 902 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1440 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 10:22 AM CDT, 5 hours 37 minutes earlier.
Area forecast discussion, Aug 18, 10:22 AM CDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1022 AM CDT SAT AUG 18 2007 .UPDATE...LEFT OVER CLOUD DEBRIS REMAINS OVER PORTIONS OF SERN MS THIS MORNING AND WILL SLOW THE HEATING PROCESS A BIT. A VERY WEAK MCV APPEARS TO BE NEAR KLUL MOVING WSW AND BECOMING DIFFUSE. THE AXIS ALONG AND W OF I-59 ALSO SHOULD BECOME ACTIVE WITH DIFFERENTIAL HEATING BOUNDARY SETUP. IN THE MEANTIME...STRONG INSOLATION UNDERWAY OVER THE DELTA AND EWD ALONG HIGHWAY 82 AND THESE LOCATIONS ARE WHERE MODELS MAXIMIZE AFTERNOON INSTABILITY WITH ANYWHERE FROM 2400J/KG MLCAPES TO NEARLY 4500J/KG SBCAPES(EVEN 6700J/KG MUCAPES BY GFS) ALONG WITH 6C MID LEVEL LAPSE RATES AND 40+ K INDEXES. HAVE DECIDED TO BOOST AFTERNOON POPS FOR THOSE LOCATIONS WHERE STRONGEST UPDRAFTS LIKELY IN MUCH RICHER 2+ INCH PWAT AIRMASS. WET MICROBURST CHECKLISTS SHOWING SLIGHT TO RISK CATEGORIES ROUGHLY ALONG AND E OF HIGHWAY 49 FROM THE DELTA TO SERN MS SO A FEW SEVERE TSRA WARNINGS WILL BE POSSIBLE AND SPC MAINTAINING A SLIGHT RISK OUTLOOK AS WELL. UPDATED GRAPHICS/GRIDS HAVE BEEN SENT AND ZONE PACKAGE WILL BE OUT SHORTLY. MID-UPPER LEVEL ANTICYCLONE CENTER IN THE TN VALLEY MOVES SLOWLY TOWARD THE SRN APPALACHIANS TONIGHT AND THE OVERNIGHT PERIOD COULD AGAIN BE A LITTLE ACTIVE WITH AN INVERTED TROUGH AXIS PUSHING WWD ACROSS AT LEAST CENTRAL AND SRN MS. BOTH 06Z GFS AND 00Z 4.5KM WRF SHOWING PRECIPITATION IN THE 03-09Z TIME FRAME WITH ONE QUARTER TO ONE HALF INCH POTENTIALS. WILL BE EVALUATING THIS POTENTIAL IN THE AFTERNOON PACKAGE. OTHERWISE...LITTLE CHANGE TO REMAINDER OF THE FORECAST FOR NOW. && .AVIATION...VFR CONDITIONS CAN BE EXPECTED OVER MOST AREAS UNTIL SCATTERED CONVECTION DEVELOPS FROM 17-02Z. YOU CAN EXPECT LOCAL IFR IN THE SHRA/TSRA WITH POTENTIAL WIND GUSTS OF 50-60KTS IN MICROBURSTS...MAINLY IN THE NRN/CENTRAL ZONES. LATER TONIGHT AREAS OF MVFR VISIBILITIES ARE FORECAST IN LIGHT FOG FROM 08-13Z. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 95 75 94 72 / 40 46 19 17 MERIDIAN 91 73 95 70 / 41 50 11 15 VICKSBURG 94 74 94 71 / 19 36 29 18 HATTIESBURG 92 75 92 72 / 39 43 18 22 NATCHEZ 94 74 90 71 / 16 26 36 21 GREENVILLE 96 75 96 72 / 40 21 26 17 GREENWOOD 96 74 96 72 / 52 24 18 15 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 40
Hazardous weather outlook, Aug 18, 3:00 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT SAT AUG 18 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 192000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 300 PM CDT SAT AUG 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SUNDAY ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING OVER SECTIONS OF THE ARKLAMISS...GENERALLY EAST OF THE MISSISSIPPI RIVER AND WEST OF A LINE FROM GRENADA TO FOREST TO LAUREL. A WEAK TROUGH MOVING WESTWARD WILL HELP IN THE PRODUCTION OF THE EARLY EVENING STORMS. THE AIR MASS WILL BE MOIST AND UNSTABLE ALLOWING THE STRONGEST THUNDERSTORMS TO PRODUCE GUSTY WINDS OF 50 TO 60 MPH UNTIL AROUND 10 PM. ISOLATED STRONG THUNDERSTORMS COULD DEVELOP SUNDAY AFTERNOON MAINLY ALONG AND WEST OF THE MISSISSIPPI RIVER AS THE DISTURBANCE PLODS SLOWLY TO THE WEST. THESE STORMS COULD PRODUCE GUSTY WINDS OF 40 TO 50 MPH DURING THE PEAK AFTERNOON HEATING HOURS DUE TO THE CONTINUED UNSTABLE AND MOIST AIR MASS ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 40
In the hours before
Special weather statement, Aug 18, 1:48 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 148 PM CDT SAT AUG 18 2007 MSZ029-030-181935- CLAY MS-WEBSTER MS- 148 PM CDT SAT AUG 18 2007 ...SMALL CLUSTER OF STRONG THUNDERSTORMS ON THE NATCHEZ TRACE PARKWAY NEAR MANTEE MOVING WEST... A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED ON THE NATCHEZ TRACE PARKWAY FROM ABOUT 4 MILES NORTHEAST OF CUMBERLAND TO MANTEE AT 148 PM CDT... MOVING WEST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO LIKELY WITH THESE STORMS THROUGH 230 PM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CLAY AND WEBSTER COUNTIES...INCLUDING THE CITY OF MONTPELIER...SHOULD MONITOR THIS STORM CLOSELY. 40
Special weather statement, Aug 18, 2:45 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 245 PM CDT SAT AUG 18 2007 MSZ033-182030- OKTIBBEHA MS- 245 PM CDT SAT AUG 18 2007 ...STRONG THUNDERSTORMS DEVELOPING OVER WESTERN OKTIBBEHA COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS AND SMALL HAIL WAS LOCATED 3 MILES NORTHWEST OF LONGVIEW AT 243 PM CDT...MOVING WEST AT 10 MPH. OTHER POTENTIALLY STRONG THUNDERSTORMS WERE DEVELOPING OVER THE WESTERN HALF OF OKTIBBEHA COUNTY. FREQUENT LIGHTNING STRIKES AND HEAVY RAINFALL CAN ALSO BE EXPECTED WITH THE STRONGER STORMS AS THEY DEVELOP THIS AFTERNOON. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. EEC
Special weather statement, Aug 18, 3:27 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 327 PM CDT SAT AUG 18 2007 MSZ026>028-182110- GRENADA MS-CARROLL MS-MONTGOMERY MS- 327 PM CDT SAT AUG 18 2007 ...SMALL CLUSTER OF STRONG THUNDERSTORMS MOVING ACROSS NORTHERN CARROLL...NORTHERN MONTGOMERY AND GRENADA COUNTIES. A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER SWEATMAN AT 327 PM CDT...MOVING NORTHWEST AT 10 MPH. THE STORMS WILL MOVE INTO GRENADA COUNTY. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CARROLL...GRENADA AND MONTGOMERY COUNTIES...INCLUDING THE CITY OF GRENADA...SHOULD MONITOR THIS STORM CLOSELY. MRM
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:47 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 43 min |
| Aug 18, 4:45 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 45 min |
| Aug 18, 5:36 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.